zbMATH — the first resource for mathematics

Examples
Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

Operators
a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
Fields
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
On Sturm-Liouville operators with discontinuity conditions inside an interval. (English) Zbl 1168.34019
The author considers, in the space $L_2(0,\pi)$, the following problem $$ -y''+q(x)y=k^2y,\quad 0<x<\pi,\tag1 $$ with boundary conditions $$ y'(0)=0,\quad y(\pi)=0,\tag2 $$ and with the jump conditions $$ y(d+0)=ay(d-0),\quad y'(d+0)=by'(d-0), \tag3 $$ where $q(x)$ and $a$ are real, $d\in(\frac{\pi}{2},\pi)$, $a>0$, $a\neq1$, $q\in L_2(0,\pi)$. The author studies only the case $$ b=a^{-1}\tag4 $$ for the jump condition (3). Some references about mechanics, physics, etc., problems which generate boundary-value problems with discontinuities inside the interval are given. As the potential $q(x)$ and the number $a$ are real due to the condition (4) the eigenfunctions are orthogonal. If, $k=1,2,\dots$, $\lambda_n=k^2_n$ denotes the eigenvalues of the problem (1)--(3), then $$ k_n=k_n^o+\frac{c_n}{k_n^o},\quad c_n=O(1),\quad n\to\infty, $$ where the values $k_n^o$ correspond to the case $q(x)\equiv0$, i.e. $k_n^o$ are the roots of the equations $$ \left(a+\frac1{a}\right)\cos k\pi+\left(a-\frac1{a}\right)\cos k(2d-\pi)=0. $$ Note that $\inf_{n,m}|k_n^o-k_m^o|>0$. The proof is based on the transformation operators (the author uses the methods of {\it V. A. Marchenko} [Sturm-Liouville operators and applications, Translated from the Russian by A. Iacob, Basel: Birkhäuser (1986; Zbl 0592.34011)]. Later the author proves the uniqueness for the inverse problems: the reconstruction of the boundary-value problem (1)--(3) from the Weyl function, from spectral data and from two spectra.
Reviewer: Evgeney V. Cheremnikh (L’viv)

MSC:
34B24Sturm-Liouville theory
34L20Asymptotic distribution of eigenvalues for OD operators
WorldCat.org
Full Text: DOI
References:
[1] Meschanov, V. P.; Feldstein, A. L.: Automatic design of directional couplers. (1980)
[2] Litvinenko, O. N.; Soshnikov, V. I.: The theory of heterogeneous lines and their applications in radio engineering. (1964)
[3] Krueger, R. J.: Inverse problems for nonabsorbing media with discontinuous material properties. J. math. Phys. 23, No. 3, 396-404 (1982) · Zbl 0511.35079
[4] Shepelsky, D. G.: The inverse problem of reconstruction of the medium’s conductivity in a class of discontinuous and increasing functions. Adv. soviet math. 19, 209-231 (1994)
[5] Anderssen, R. S.: The effect of discontinuities in density and shear velocity on the asymptotic overtone structure of tortional eigenfrequencies of the Earth. Geophys. J. R. astr. Soc. 50, 303-309 (1997)
[6] Lapwood, F. R.; Usami, T.: Free oscillations of the Earth. (1981) · Zbl 0537.73090
[7] Borg, G.: Eine umkehrung der Sturm -- liouvilleschen eigenwertaufgabe. Acta math. 78, 1-96 (1946) · Zbl 0063.00523
[8] Levitan, B. M.; Sargsyan, I. S.: Introduction to spectral theory. Amer. math. Soc. transl. Math. monogr. 39 (1975) · Zbl 0225.47019
[9] Marchenko, V. A.: Sturm -- Liouville operators and their applications. (1977) · Zbl 0399.34022
[10] Levitan, B. M.: Inverse Sturm -- Liouville problems. (1984) · Zbl 0575.34001
[11] Pöschel, J.; Trubowitz, E.: Inverse spectral theory. (1987)
[12] Yurko, V. A.: Inverse spectral problems for differential operators and their applications. (2000) · Zbl 0952.34001
[13] Mclaughlin, J. R.: Analytical methods for recovering coefficients in differential equations from spectral data. SIAM rev. 28, 53-72 (1986) · Zbl 0589.34024
[14] Hald, O. H.: Discontinuous inverse eigenvalue problems. Comm. pure appl. Math. 37, 539-577 (1984) · Zbl 0541.34012
[15] Mcnabb, A.; Andersson, R. S.; Lapwood, E. R.: Asymptotic behavior of the eigenvalues of a Sturm -- Liouville system with discontinuous coefficients. J. math. Anal. appl. 54, 741-751 (1976) · Zbl 0334.34031
[16] Symes, W. W.: Impedence profile inversion via the first transport equation. J. math. Anal. appl. 94, 435-453 (1983) · Zbl 0529.73029
[17] Aktosun, T.; Klaus, M.; Mee, C.: Inverse wave scattering with discontinuous wave speed. J. math. Phys. 36, No. 6, 2880-2928 (1995) · Zbl 0843.34080
[18] Eberhard, W.; Freiling, G. G.; Schneider, A.: On the distribution of the eigenvalues of a class of indefinite eigenvalue problem. Differential integral equations 3, No. 6, 1167-1179 (1990) · Zbl 0736.34071
[19] Carlson, R.: An inverse spectral problem for Sturm -- Liouville operators with discontinuous coefficients. Proc. amer. Math. soc. 120, No. 2, 475-484 (1994) · Zbl 0792.34010
[20] Yurko, V. A.: On higher-order differential operators with a singular point. Inverse problems 9, 495-502 (1993) · Zbl 0786.34027
[21] Yurko, V. A.: On higher-order differential operators with a regular singularity. Mat. sb. 186, No. 6, 133-160 (1995) · Zbl 0837.34027
[22] Yurko, V. A.: Integral transforms connected with differential operators having singularities inside the interval. Integral transforms spec. Funct. 5, No. 3 -- 4, 309-322 (1997) · Zbl 0902.44003
[23] Bellman, R.; Cooke, K.: Differential -- difference equations. (1963)
[24] Levin, B. Ya.: Entire functions. (1971)
[25] Jdanovich, B. F.: Formulae for the zeros of Dirichlet polynomials and quasi-polynomials. Dokl. akad. Nauk SSSR 135, No. 8, 1046-1049 (1960)
[26] Krein, M. G.; Levin, B. Ya.: On entire almost periodic functions of exponential type. Dokl. akad. Nauk SSSR 64, No. 3, 285-287 (1949)
[27] Amirov, R. Kh.; Yurko, V. A.: On differential operators with singularity and discontinuity conditions inside an interval. Ukrainian math. J. 53, No. 11, 1443-1458 (2001) · Zbl 1015.34072